Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

What causes itching,decreased appetite and elevated bilirubin level?

May 2013
User rating for this question
Answered by
Practicing since : 2006
Answered : 4909 Questions
My wife is in her 2nd trimester and she is experiencing itching loss of appetite and vomiting our Doc advised liver function test. It shows elevated bilirubin level of 1.4 and also elevated SGOT SGPT levels along with Alkaline lvls at 184. Doc gave us UDILIV 300 mg with IRON FOLIC. (my wife also experienced same thing in her last pregnancy and delivered pre mature baby in 7 1/2 months) Pls suggest us... Thanks a lot...
Posted Sat, 22 Feb 2014 in Pregnancy
Answered by Dr. Sree Gouri SR 29 minutes later
Brief Answer: Category B drug in pregnancy Detailed Answer: Hi, Thanks for the query. During pregnancy intestinal motility decreases to some extent. That can lead to cholestasis etc liver and gallbladder problems. This can present with elevated bilirubin, liver enzymes leading to symptoms like itching, decreased appetite etc. Udiliv contains ursodeoxycholic acid. It can help in decreasing the cholesterol production and secretion from liver. And decreases tendency of formation of gallstones. And also prevents preterm labor etc complications in pregnancy. It belongs to category B drugs in pregnancy. So can be used as advised by your doctor. Hope I have answered your query. I will be available to answer followup queries. If you are satisfied with the answer please give your review at the end of the discussion. Take care.
Above answer was peer-reviewed by
Follow-up: What causes itching,decreased appetite and elevated bilirubin level? 2 days later
Thanks Madam for your prompt reply...kindly help us how to have a problem free pregnancy for my wife in Jauindice. She is not eating enough and whatever she eats, she vomits, kindly advise us what to eat? Plus she also experience acidity and gastric after eating. Thanks in advance...
Answered by Dr. Sree Gouri SR 1 hour later
Brief Answer: Antacids and antiemetics Detailed Answer: Hi, Some amount of nausea and vomiting are common in pregnancy. Measures like: -Taking small amount of food at more frequent intervals -Avoiding oily foods, excess salt and sugar, preferring fresh fruits and vegetables -Taking dinner 2 hours before going to bed -Taking iron tablets after food to avoid gastric problems etc can help to some extent. If the symptoms persist better to go for antiemetics and antacids with your doctor's advice. Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor